MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6040828
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned and no radiographs or other images could be provided confirming the alleged product fault.The root cause of the failure id unknown but review of previous events suggest implant selection, excessive forces or technique could have played a contributing factor.The insert and twist procedure required for implantation of the large mp cage requires adequate distraction, excessively forcing the implant on the inserter or leaving the inserter too loose during malleting can result in fracture.No definitive root cause can be determined however, implant selection, insufficient space prep/distraction, off-axis impact with the mallet or an attempt to forcibly rotate an over sized implant in the disc space is suggestively the causes or contributors to the event.No lot code information was provided so a complete manufacturing review could not be completed.No additional investigation can be completed.Label review: "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks." "all implants should be used only with the appropriately designated instrument." "notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "devices should be inspected for damage prior to implantation.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." h3 other text : device not returned.
 
Event or Problem Description
On (b)(6) 2023 a patient underwent a posterior fixation procedure on unknown levels of the spine.During the insert and rotate back of interbody it cracked at the inserter attachment point.All fractured pieces were recovered and patient with no adverse impact.A new cage of same size was used and the surgery was completed without further issue.
 
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided; however, may have been caused by improper implant selection, insufficient disc prep, and/or excessive force used during manipulation of the device.Labeling review: "¿warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." ".Pre-operative warnings: care should be used in the handling and storage of the coroent implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the coroent implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the coroent implants if there is any evidence of damage.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Packaging: packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive." ".Handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial posterior lumbar interbody fusion procedure on an unknown level(s) of the spine.During the insert and rotate maneuver of the interbody within the disc space, the implant cracked at the inserter attachment point.All fractured pieces were recovered from the patient with no adverse impact.A new implant of same size was used to complete the procedure with no further issue.No further information was available.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key18125539
Report Number2031966-2023-00261
Device Sequence Number18080866
Product Code MAX
UDI-Device Identifier00887517282712
UDI-Public887517282712
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6040828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose